Nebraska, 2021Drought in Nebraska, December 1 to 31, 2021
December 1 to 31, 2021 · NWS GLD · 2 events in 2 counties and zones
The D2 Severe Drought status remained constant for these counties despite precipitation amounts being near normal. 25.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The D2 Severe Drought status remained constant for these counties despite precipitation amounts being near normal. Precipitation ranged from 0.01 - 0.25.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Nov 30, 9:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 30, 9:50 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
850 PM MST Tue Nov 30 2021
.SHORT TERM...(This evening through Wednesday)
Issued at 140 PM MST Tue Nov 30 2021
The Tri-State area will be under northwest flow aloft due to high
pressure sitting along the West Coast through the short term period.
Shortwaves will travel along the ridge this evening as a weak trough
moves over the Northern Plains overnight. Overnight lows are
forecast to be in the mid 20s to mid 30s.
Wednesday and Thursday, a lee trough will strengthen along the Front
Range as weak shortwaves gradually push a cold front across the
Plains and the Tri-State area late Thursday. The upper area of high
pressure will move into the Four Corners, helping temperatures climb
well above normal in the 70s. Near-record to record highs are
possible both days. See the Climate section below for the list of
records. With the increase in temperatures elevated to near critical
fire weather conditions are possible mainly along and west of Highway
27 both days. RH values are currently forecast to be in the mid to
upper teens in the area of concern, while the remainder of the area
sees values in the low to mid 20s. Wind gusts on Wednesday could
gust up to 30 mph. There are no fire weather hazard products issued
at this time due to the lack or brief overlap in conditions. Burning
is not advised. Thursday, the winds are a big limiting factor as
they will be light from the south. Overnight lows are forecast to be
in the 30s to lower 40s Wednesday night and the 30s Thursday
night.
.LONG TERM...(Friday through Tuesday)
Issued at 205 PM MST Tue Nov 30 2021
The long term period continues to look dry with above average
temperatures through the weekend and into next week. Next week also
brings the area a chance for both cooler temperatures and
precipitation though plenty of uncertainty remains.
For Friday through Sunday, dry conditions with temperatures that are
slightly above normal remain in the forecast in spite of multiple
cold front passages during that time period. In the wake of the
first front early Friday, high temperatures are only expected to
reach the low 60's which would still be around 10 degrees warmer
than average. Winds are expected to be breezy out of the north in
the wake of the front with clear skies through the day. Saturday
remains slightly cooler with temperatures in the mid 50's in the
post frontal air and as an upper level cut-off low moves across the
Southern CONUS and begins to help lower heights. Sunday the cooler
temperatures remain in place as a shortwave trough moves through the
Northern CONUS with the cut-off low moving further east, which will
bringing another cold front across the area. Winds will shift to out
of the north again and skies will remain clear. Precip is not
expected with the frontal passage as the air remains dry through the
lower couple hundred mbs though guidance has hinted at a small
chance for some light rain and showers around the Nebraska border
right along the front. No mention of rain now given the dry trend
and the chance for the trough to stay further north as some
ensembles are suggesting. Even if it did rain, it does not look like
it would be anything more than light rain and sprinkles.
Monday on has guidance diverge a bit though most models agree on the
general pattern of an amplifying upper trough extending down into the
the Central CONUS. While this would help unsettle our weather,
Monday looks to be warmer compared to the weekend and remain dry as
the broader trough becomes more zonal while heights lower over the
Western CONUS. Tuesday has a high amount of uncertainty due to the
diverging solutions but am currently leaning towards similar
conditions to Monday. Reason being is the trend in guidance so far
and most guidance does not bring the next trough through until
Wednesday or beyond. If this is the case, the current forecast
period as a whole will be dry with above average temperatures.
However, if the next trough does form as guidance is suggesting and
moves through quicker, Tuesday could be cooler than forecasted and
potentially wetter. Otherwise, will have to see in future forecasts
what is in store for the mid and later part of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 850 PM MST Tue Nov 30 2021
KGLD...VFR conditions through the period. A west wind around 10kts
at taf issuance will continue through late Wednesday morning
before increasing into the 12-15kt range with some higher gusts
through 21z. After 22z winds subside to 11kts or less from the
west.
KMCK...VFR conditions through the period. A west wind under 10kts
at taf issuance will rise slightly to 12kts or so from 19z-21z.
After 22z winds subside below 11kts from the west.
&&
.CLIMATE...
Issued at 140 PM MST Tue Nov 30 2021
December 1st Maximum Temperature Records: (+ denotes multiple years)
Burlington...71 in 1998 McCook...75 in 1995
Goodland...73 in 1917 Tribune...75 in 1917
Hill City...75 in 1998 Yuma...69 in 1999
December 2nd Maximum Temperature Records: (+ denotes multiple years)
Burlington...71 in 2008+ Colby...75 in 1926
Goodland...76 in 1926 Tribune...74 in 1926
Hill City...73 in 1972 Yuma...69 in 1999+
McCook...72 in 2012
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...KMK
LONG TERM...KAK
AVIATION...99
CLIMATE...KMK
Hazardous weather outlook, Nov 30, 6:00 PM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Goodland KS
500 PM MST Tue Nov 30 2021
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
500 PM MST Tue Nov 30 2021 /600 PM CST Tue Nov 30 2021/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TONIGHT...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...
Record and near record high temperatures are expected across the area
Wednesday and Thursday.
Elevated to near critical fire weather conditions are expected late
Wednesday morning through the afternoon along and west of Kansas
Highway 27. Outdoor burning is not advised.
Elevated fire weather conditions are possible along and west of
Kansas Highway 27 Thursday afternoon.
Elevated to near critical fire weather conditions are possible Monday
afternoon across Yuma and Kit Carson counties in Colorado, Dundy
county Nebraska and Cheyenne county Kansas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Hitchcock
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hitchcock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Precipitation for the month ranged from 0.10 - 0.25. This was near normal, with normal precipitation ranging from 0.25 - 0.50.
Drought, Dundy
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Dundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Precipitation for the month ranged from 0.01 - 0.25, with the highest in the southeast part of the county. This was near normal, with normal precipitation ranging from 0.25 - 0.50, except for the southeast part of the county which ranged from 0.50 - 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Drought in North Carolina, December 1 to 31, 2021$364,000 · 4 events
- Drought in New Mexico, December 1 to 31, 202140 events
- Drought in California, December 1 to 31, 202140 events
- Drought in North Dakota, December 1 to 31, 202121 events
- Drought in Texas, December 1 to 31, 202117 events
- Drought in Montana, December 1 to 31, 202116 events
- Drought in Colorado, December 1 to 31, 202116 events
- Drought in Oklahoma, December 1 to 31, 202115 events
- High Wind in Montana, December 1, 202189 kt wind · 15 events
- Drought in Hawaii, December 1 to 14, 202114 events
- Drought in Oklahoma, December 1 to 31, 202113 events
- Drought in California, December 1 to 31, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993640, 993639.